Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 80, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 20, 2008, 5:58 PM CDT for Dallas County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2008, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 20, 2008, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 48 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 683 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 202258
FFWFWD
TXC113-210100-
/O.NEW.KFWD.FF.W.0080.080820T2258Z-080821T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CDT WED AUG 20 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 800 PM CDT
* AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN 2 MILES SOUTHWEST OF
IRVING...MOVING EAST AT 7 MPH. RADAR INDICATES THAT RAINFALL RATES
OF 2 TO 3 INCHES AN HOUR WILL BE POSSIBLE WITH THIS THUNDERSTORM.
* LOCATIONS THAT WILL BE AFFECTED BY HEAVY RAIN INCLUDE...
NORTHWEST DALLAS...IRVING...COPPELL...COCKRELL HILL...FARMERS
BRANCH...HIGHLAND PARK AND UNIVERSITY PARK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3299 9703 3296 9687 3287 9677 3280 9676
3271 9682 3273 9700 3280 9703
$$
922 follow-up statements
000
WGUS74 KFWD 202353
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED AUG 20 2008
TXC113-210100-
/O.CON.KFWD.FF.W.0080.000000T0000Z-080821T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-
653 PM CDT WED AUG 20 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN DALLAS COUNTY...
AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
RAPIDLY DECREASING THUNDERSTORM ACTIVITY OVER NORTHWESTERN DALLAS
COUNTY.
RAINFALL TOTALS EXCEEDED 3 INCHES IN PORTIONS OF GRAND PRAIRIE AND
IRVING...AND EXCESSIVE RUNOFF WILL CONTINUE THROUGH THE DURATION OF
THE WARNING ALTHOUGH LITTLE ADDITIONAL RAINFALL IS EXPECTED.
LAT...LON 3299 9703 3296 9687 3287 9677 3280 9676
3271 9682 3273 9700 3280 9703
$$
25000
WGUS74 KFWD 210052
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT WED AUG 20 2008
TXC113-210101-
/O.EXP.KFWD.FF.W.0080.000000T0000Z-080821T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS TX-
752 PM CDT WED AUG 20 2008
...THE FLASH FLOOD WARNING FOR NORTHWESTERN DALLAS COUNTY EXPIRES AT
800 PM CDT...
SOME RESIDUAL FLOODING OF CREEKS AND STREAMS WILL CONTINUE...BUT THE
FLASH FLOOD THREAT IN NORTHWESTERN DALLAS COUNTY HAS COME TO AN END.
A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHEASTERN DALLAS COUNTY.
LAT...LON 3299 9703 3296 9687 3287 9677 3280 9676
3271 9682 3273 9700 3280 9703
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:00 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 20, 3:00 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT WED AUG 20 2008 .DISCUSSION... 300 PM UPPER SYSTEM STILL CENTERED OVER NORTH TEXAS...WITH CONVECTION SPINNING AROUND IT THIS AFTERNOON. HEAVY RAIN CHANCES WILL DECREASE TODAY...AND WESTERN ZONES SHOULD DRY OUT OVERNIGHT INTO THURSDAY WITH LOW POPS REMAINING EASTERN ZONES THU FRI AND SAT AFTERNOONS WHERE MOISTURE WILL BE DEEPER. EXTENDED RANGE MODEL SOLUTION HAS CHANGED A BIT...WITH MID LEVEL TROUGHING CONTINUING OVER THE AREA. OUTLOOK NOW CALLS FOR CHANCES OF PRECIPITATION SUNDAY THROUGH NEXT WEEK. THIS WILL MODERATE THE HIGH TEMPERATURES A BIT...AND HAVE INDICATED HIGHS FROM SUNDAY THROUGH TUESDAY NEARER 90 THAN THE MID 90S IN PREVIOUS PACKAGE. EURO AND GFS IN FAIRLY GOOD AGREEMENT THROUGH DAY 7 IN OUR AREA SO FELT CONFIDENT ENOUGH TO MAKE THIS CHANGE. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 91 75 94 75 / 30 10 10 10 10 WACO, TX 69 92 74 93 73 / 20 10 10 10 10 PARIS, TX 68 88 70 92 71 / 50 40 20 20 10 DENTON, TX 67 92 73 94 71 / 30 10 10 10 10 MCKINNEY, TX 65 90 71 93 72 / 40 20 20 10 10 DALLAS, TX 70 91 74 93 75 / 30 10 10 10 10 TERRELL, TX 69 89 72 92 73 / 40 20 20 20 10 CORSICANA, TX 70 90 73 92 72 / 30 20 10 20 10 TEMPLE, TX 70 92 73 93 72 / 20 10 10 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ091>095-100>107-116>123-131>135-144>148-158>162-174-175. &&
Hazardous weather outlook, Aug 20, 3:24 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 324 PM CDT WED AUG 20 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 324 PM CDT WED AUG 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TONIGHT WITH THE BEST THUNDERSTORM CHANCES EAST OF INTERSTATE 35. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. THE HEAVY RAINFALL COULD LEAD TO FLOODING AND FLASH FLOODING...ESPECIALLY THIS EVENING. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM FOR LOCATIONS ALONG AND EAST OF A GRAHAM...GRANBURY...TO KILLEEN LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS EAST OF INTERSTATE 35 THURSDAY AND FRIDAY AND REGION WIDE SATURDAY THROUGH TUESDAY. LOCALLY HEAVY RAIN FALL AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:01 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 80 min |
| Aug 19, 8:26 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 64 min |
| Aug 19, 8:33 PM CDT | Flash Flood Warning | FWD | Falls | 57 min |
| Aug 19, 9:55 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Milam | 50 min |
| Aug 19, 10:50 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 12:47 AM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 118 min |
| Aug 20, 1:16 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Rockwall | 3 hr |
| Aug 20, 1:47 AM CDT | Areal Flood Warning | FWD | Palo Pinto | 6 hr |
| Aug 20, 5:10 AM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 4 hr |
| Aug 20, 5:16 AM CDT | Areal Flood Advisory | FWD | Cooke, Grayson | 3 hr |
| Aug 20, 5:24 AM CDT | Areal Flood Advisory | FWD | Parker | 2 hr |
| Aug 20, 5:27 AM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Aug 20, 5:48 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 117 min |
| Aug 20, 7:38 AM CDT | Areal Flood Advisory | FWD | Parker | 112 min |
| Aug 20, 7:38 AM CDT | Flash Flood Warning | FWD | Collin, Dallas | 3 hr |
| Aug 20, 8:31 AM CDT | River Flood Warning | FWD | Collin | 8 hr |
| Aug 20, 10:48 AM CDT | Areal Flood Warning | FWD | Collin | 3 hr |
| Aug 20, 1:09 PM CDT | Flash Flood Warning | FWD | Collin | 5 hr |
| Aug 20, 3:37 PM CDT | Areal Flood Advisory | FWD | Fannin, Grayson | 3 hr |
| Aug 20, 5:05 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 85 min |
| Aug 20, 5:19 PM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| Aug 20, 6:00 PM CDT | Areal Flood Warning | FWD | Collin | 12 hr |
| Aug 20, 6:32 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 118 min |
| Aug 20, 6:47 PM CDT | Flash Flood Warning | FWD | Dallas | 118 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.